# SDR 2010FA0001249

- Difficulty date: December 16, 2010
- Submitted: December 16, 2010
- Operation: General aviation
- Aircraft: N8176P
- Make and model: Piper PA-24-250
- Aircraft serial: 243432
- Aircraft time: 5,202 hours
- Engine: Lyc O540*
- Engine time: 1,582 hours
- Propeller: Mcauly B3D32C417
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring
- Part number: SL14995
- Condition: Broken
- Location: Pushrod Shroud
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

TRACING AN ENGINE OIL LEAK, IT WAS DISCOVERED THAT THE PUSHROD SHROUD TUBE RETAINING SPRINGS (SL14995)HAD FAILED ON ALL 6 CYLINDERS. THE PART FAILED BY BREAKING INTO 2 OR MORE FRAGMENTS; THIS ALLOWED THE SHROUD TO UNSEAT FROM THE HEAD AND LEAK OIL. ALL 6 SPRINGS WERE REPLACED.
